Like many who have been prescribed a fentanyl patch, you may have experienced serious side effects. Indeed, you may have had a loved one in your life who has died as a result of fentanyl patch overdose toxicity.
Fentanyl Pain Patch Recall Update 7/23/12: Healthcare giant Johnson & Johnson (J&J) is now recalling more than 53,000 Duragesic pain patches due to problems where crystals of fentanyl may have formed in some of the patches. Fentanyl is a potent painkiller approximately 100 times more powerful than morphine, and its accumulation into crystals in the patch has the potential to lead to overdoses and other adverse events.
What’s the problem?
Over the past several years, there have been a number of defects associated with fentanyl patch overdose toxicity. The main defect that has led to fentanyl patch overdose toxicity involves a seal on the patch coming undone or leaking. When this occurs, a patient ends up being overdosed with the fentanyl contained in the patch.
Another defect involves the patch improperly unfolding. When this occurs, fentanyl can leak from the patch in an uncontrolled manner, a process that can cause a patient to overdose.
Additionally, some healthcare workers have suffered overdoses when the gel pack within the patch ends up damaged very slightly. Indeed, the damage may not even be visible to the naked eye. When this occurs, fentanyl can transfer to the body of a healthcare worker in an uncontrolled manner.
Other side effects associated with fentanyl patch overdose toxicity
Needless to say, prompt medical intervention is necessary if a person believes that he or she is experiencing fentanyl patch overdose toxicity.